What is the difference between Claritin and Clarinex?

Claritin (loratadine) is a once-daily medicine for allergies that won’t make you as sleepy as other medicines that work like it. Clarinex (desloratadine) relieves allergy symptoms like sneezing, runny nose, congestion, hives, or itchy skin.

Is Claritin the same thing as loratadine?

Claritin is the brand-name version of a drug called loratadine. Generic versions of loratadine are also available. Medications that contain loratadine as their active ingredient can help relieve the following upper respiratory symptoms: runny nose.

Is Clarinex an OTC?

Clarinex (desloratadine) is an antihistamine used to treat the symptoms of allergies, such as sneezing, watery eyes, and runny nose. Clarinex is also used to treat skin hives and itching in people with chronic skin reactions. Clarinex is available over-the-counter and in generic form.

Is Clarinex better than Zyrtec?

Zyrtec (cetirizine) can help you with some allergy symptoms without making you very drowsy. Clarinex (desloratadine) relieves allergy symptoms like sneezing, runny nose, congestion, hives, or itchy skin.

What does Claritin relieve?

This medication is an antihistamine that treats symptoms such as itching, runny nose, watery eyes, and sneezing from “hay fever” and other allergies. It is also used to relieve itching from hives. Loratadine does not prevent hives or prevent/treat a serious allergic reaction (anaphylaxis).

IT IS INTERESTING:  You asked: Can you take ibuprofen with Claritin D?

Does Claritin dry up mucus?

If it’s caused by allergies, an allergy medication like Claritin can help dry out the mucus that causes congestion, coughing, and a sore throat. Other medications like nasal sprays, Mucinex, and Sudafed might be used if postnasal drip is being caused by a cold or the flu.

Which Claritin is best?

Depending on the allergy symptoms you experience, Claritin or Claritin-D may be preferred. If you experience nasal congestion or sinus pressure, Claritin-D will be better at relieving these symptoms. If you’re experiencing mild allergy symptoms, Claritin will work just as well for allergy relief.

Do you need a prescription for Clarinex?

CLARINEX is a prescription medicine that contains the medicine desloratadine (an antihistamine).

Is desloratadine better than loratadine?

General information. Desloratadine is the primary metabolite of loratadine, with superior H1 receptor binding, potent antihistaminic activity compared with the parent compound, and proven efficacy in allergic disease [1].

Can Clarinex cause anxiety?

Overdose may cause anxiety, trouble sleeping, headache, vomiting, thirst, muscle weakness, fast or pounding heartbeats, hallucinations, shallow breathing, or a seizure.

Which is better Allegra or Zyrtec?

Both drugs were found to be equally effective in treating allergy symptoms, and Allegra was found to cause less drowsiness than Zyrtec. Another study showed that Zyrtec was more effective than Allegra, and that side effects were similar.

Is it bad to take Claritin everyday?

Yes, you can take Claritin daily and long term. It is an antihistamine used to treat for allergy symptoms. If your symptoms are year round then it is able to be taken long term. If your symptoms are seasonal or you have allergy symptoms occasionally, then it is taken daily when required.

IT IS INTERESTING:  Does Benadryl affect glaucoma?

Should you take Claritin in the morning or at night?

So taking your 24-hour allergy medications before going to bed means that you’ll get the maximum effect when you need it the most. “Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning,” Martin says in a news release.

Does Claritin have side effects?

A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

No runny nose